Block distribution in random strings
Annales de l'Institut Fourier, Volume 43 (1993) no. 2, pp. 539-549.

For almost all infinite binary sequences of Bernoulli trials (p,q) the frequency of blocks of length k(N) in the first N terms tends asymptotically to the probability of the blocks, if k(N) increases like log 1 p N- log 1 p N-ψ(N) (for pq) where ψ(N) tends to +. This generalizes a result due to P. Flajolet, P. Kirschenhofer and R.F. Tichy concerning the case p=q=1 2.

Pour presque toute suite binaire infinie issue d’un tirage de Bernoulli (p,q) la fréquence des blocs de longueur k(N) dans les N premiers termes tend asymptotiquement vers la probabilité naturelle du bloc, ceci lorsque k(N) croît comme log 1 p N- log 1 p N-ψ(N) (avec pq) où ψ(N) tend vers +. Ce résultat généralise celui de P. Flajolet, P. Kirschenhofer et R.F. Tichy concernant le cas uniforme p=q=1 2.

@article{AIF_1993__43_2_539_0,
     author = {Grabner, Peter J.},
     title = {Block distribution in random strings},
     journal = {Annales de l'Institut Fourier},
     pages = {539--549},
     publisher = {Imprimerie Louis-Jean},
     address = {Gap},
     volume = {43},
     number = {2},
     year = {1993},
     doi = {10.5802/aif.1345},
     zbl = {0778.60023},
     mrnumber = {94d:60044},
     language = {en},
     url = {https://aif.centre-mersenne.org/articles/10.5802/aif.1345/}
}
TY  - JOUR
TI  - Block distribution in random strings
JO  - Annales de l'Institut Fourier
PY  - 1993
DA  - 1993///
SP  - 539
EP  - 549
VL  - 43
IS  - 2
PB  - Imprimerie Louis-Jean
PP  - Gap
UR  - https://aif.centre-mersenne.org/articles/10.5802/aif.1345/
UR  - https://zbmath.org/?q=an%3A0778.60023
UR  - https://www.ams.org/mathscinet-getitem?mr=94d:60044
UR  - https://doi.org/10.5802/aif.1345
DO  - 10.5802/aif.1345
LA  - en
ID  - AIF_1993__43_2_539_0
ER  - 
%0 Journal Article
%T Block distribution in random strings
%J Annales de l'Institut Fourier
%D 1993
%P 539-549
%V 43
%N 2
%I Imprimerie Louis-Jean
%C Gap
%U https://doi.org/10.5802/aif.1345
%R 10.5802/aif.1345
%G en
%F AIF_1993__43_2_539_0
Grabner, Peter J. Block distribution in random strings. Annales de l'Institut Fourier, Volume 43 (1993) no. 2, pp. 539-549. doi : 10.5802/aif.1345. https://aif.centre-mersenne.org/articles/10.5802/aif.1345/

[Fe] W. Feller, An Introduction to Probability Theory and Its Applications, J. Wiley, New York, 1965.

[FKT] P. Flajolet, P. Kirschenhofer and R.F. Tichy, Deviations from Uniformity in Random Strings, Probab. Th. Rel. Fields, vol 80 (1988), 139-150. | MR | Zbl

[Gr] K. Grill, A Note on Randomness, Stat. and Probab. Letters, to appear. | Zbl

[GO] L. Guibas and A.M. Odlyzko, String Overlaps, Pattern Matching and Non-transitive Games, J. Comb. Th., Ser A, vol 30 (1981), 183-208. | Zbl

[Hl] E. Hlawka, Theorie der Gleichverteilung, Bibliographisches Institut, Mannheim, 1979. | MR | Zbl

[KN] L. Kuipers and H. Niederreiter, Uniform Distribution of Sequences, J. Wiley, New York, 1974. | MR | Zbl

[Od] A.M. Odlyzko, Enumeration of Strings, in Combinatorial Algorithms on Words, A. Apostolico and Z. Galil eds., Springer, Berlin, Heidelberg New York, 1984.

[Wa] P. Walters, An Introduction to Ergodic Theory, Springer Verlag, New York, 1982. | MR | Zbl

Cited by Sources: